Alert archive / Kansas / Tornado Warnings in 2009

Tornado Warning 30, NWS Wichita, KS

June 9, 2009Allen County, Neosho County, Kansas

NWS Wichita, KS issued this tornado warning at Jun 9, 2009, 2:27 PM CDT for Allen County, Neosho County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2009, 2:27 PM CDT (19:27 UTC)
Expired
Jun 9, 2009, 3:00 PM CDT
In force
33 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Allen County, KS, Neosho County, KS

The radar

The Pleasant Hill radar (KEAX), 142 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 9:02 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 091927
TORICT
KSC001-133-092000-
/O.NEW.KICT.TO.W.0030.090609T1927Z-090609T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
227 PM CDT TUE JUN 9 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN NEOSHO COUNTY IN SOUTHEAST KANSAS.
  SOUTHEASTERN ALLEN COUNTY IN SOUTHEAST KANSAS.

* UNTIL 300 PM CDT.

* AT 226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED NEAR ELSMORE...OR 13 MILES SOUTHEAST OF
  IOLA...MOVING EAST AT 25 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ELSMORE...SAVONBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
TUESDAY AFTERNOON FOR SOUTHEAST KANSAS.

&&

LAT...LON 3768 9508 3768 9509 3773 9535 3786 9537
      3790 9507
TIME...MOT...LOC 1927Z 265DEG 21KT 3778 9524

$$

BILLINGS
2 follow-up statements
000 
WWUS53 KICT 091943
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
243 PM CDT TUE JUN 9 2009

KSC001-133-092000-
/O.CON.KICT.TO.W.0030.000000T0000Z-090609T2000Z/
ALLEN KS-NEOSHO KS-
243 PM CDT TUE JUN 9 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN NEOSHO AND
SOUTHEASTERN ALLEN COUNTIES UNTIL 300 PM CDT...

AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED NEAR SAVONBURG...OR 19 MILES EAST OF
CHANUTE...MOVING SOUTHEAST AT 30 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
NEOSHO AND SOUTHEASTERN ALLEN COUNTIES...INCLUDING SAVONBURG AND
ELSMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN KANSAS.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM CDT
TUESDAY AFTERNOON FOR SOUTHEAST KANSAS.

&&

LAT...LON 3772 9526 3787 9513 3784 9507 3768 9508
      3768 9509 3771 9524
TIME...MOT...LOC 1943Z 306DEG 26KT 3774 9511

$$

SPURGEON
000 
WWUS53 KICT 091954
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
254 PM CDT TUE JUN 9 2009

KSC001-133-092005-
/O.EXP.KICT.TO.W.0030.000000T0000Z-090609T2000Z/
ALLEN KS-NEOSHO KS-
254 PM CDT TUE JUN 9 2009

...THE TORNADO WARNING FOR NORTHEASTERN NEOSHO AND SOUTHEASTERN ALLEN
COUNTIES WILL EXPIRE AT 300 PM CDT...

AT 254 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN KANSAS.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM CDT
TUESDAY AFTERNOON FOR SOUTHEAST KANSAS.

LAT...LON 3772 9526 3787 9513 3784 9507 3768 9508
      3768 9509 3771 9524
TIME...MOT...LOC 1955Z 306DEG 26KT 3769 9503

$$

SPURGEON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 9, 12:40 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 9, 12:40 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1240 PM CDT TUE JUN 9 2009

.AVIATION...Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
COMPLICATED SCENARIO FOR THIS FORECAST WITH A REASONABLE AMOUNT OF
UNCERTAINTY. ONGOING CONVECTION OVER EASTERN KANSAS SHOULD NOT
AFFECT THE KCNU TAF OTHER THAN A WIND SHIFT FROM THE OUTFLOW. THIS
COMPLEX OF STORMS HAS CREATED A LARGE COLD POOL...WHICH IS KEEPING
WINDS OUT OF THE NORTHEAST FOR KSLN...KRSL...KHUT AND POSSIBLY
KCNU. THERE MAY BE A BRIEF PERIOD WHERE THIS OCCURS AT KICT...BUT
IT HAS ONLY MADE IT AS FAR SOUTH OF KEWK. DO NOT ANTICIPATE THAT
THIS WILL MOVE MUCH FURTHER SOUTH AND INFACT...EXPECTED IT TO
BEGIN TO RETURN NORTH. THERE IS A LARGE AMOUNT OF UNCERTAINTY WITH
HOW FAR NORTH THIS WILL RETURN. OF SIGNIFICANT NOTE IS THAT THIS
OUTFLOW IS IN THE FORM OF A BORE FROM THIS SYSTEM.

TO COMPLICATE THINGS MORE...CONVECTION SHOULD DEVELOP ALONG A
DRYLINE THAT IS ADVANCING INTO THE REGION FROM THE SOUTHWEST.
HOWEVER...EXACTLY HOW THIS WILL BE AFFECTED BY THE CONVECTION IS
SIMPLY VERY DIFFICULTY TO KNOW. BEST ESTIMATE OF CONVECTION
INITIATION IS BETWEEN 20Z AND 22Z...BUT THIS SHOULD BE SOUTH OF
THE TAF SITES. CONVECTION SHOULD LAST FOR SEVERAL HOURS AND MOVE
EAST WITH SEVERE STORMS POSSIBLE. CONDITIONS SHOULD BE LIFR IN THE
STORMS WITH SOME MVFR FOG FOR KSLN.

A COLD FRONT WILL MOVE SOUTH THEN STALL OVER THE REGION TONIGHT.
THIS WILL CAUSE WINDS TO SHIFT TO THE NORTH WITH IFR CIGS.

KRC
&&

.PREV DISCUSSION... /ISSUED 1029 AM CDT TUE JUN 9 2009/

UPDATE...
STILL WORKING WITH ONGOING CONVECTION THIS MORNING OVER THE
CENTRAL KANSAS COUNTIES...THOUGH TRENDS ARE FOR STORMS TO EXIT THE
AREA. NEXT ISSUE IS TO ASCERTAIN THE SIGNIFICANT THREAT AREA THIS
AFTERNOON.

LOCAL WRF-ARW CONTINUES TO SHOW A DRYLINE TO MOVE UP AND NEAR THE
WESTERN PORTION OF THE FORECAST AREA BY 21Z...WITH A SIGNIFICANT
DRYLINE BULGE ACROSS NORTHERN OKLAHOMA. STILL ANTICIPATE
INITIATION AROUND 3 PM. BUOYANCY/SHEAR COMBINATIONS STILL STRONGLY
FAVOR ROTATING STORMS WITH SIGNIFICANT SEVERE WEATHER. STRONG
0-3ML CAPES OF 150 J/KG...0-1KM EHI AROUND 6...AND MLCAPES
GREATER THAN 3500 J/KG ALONG THE DRYLINE BULGE SUGGEST A VERY
FAVORABLE ENVIRONMENT FOR TORNADOES...SOME POSSIBLY SIGNIFICANT
GIVEN THE FISH HOOK LOOKING HODOGRAPH...AND FAVORABLE LOW LEVEL
DEWPOINT DEPRESSIONS OF 12F.

THE GREATEST AMOUNT OF UNCERTAINTY WITH THIS EVENT IS THE EXACT
LOCATION OF INITIATION. THERE IS A GREAT AMOUNT OF MODEL DISPARITY
IN THE MESOSCALE AND IT IS BEING FURTHER COMPLICATED BY THE
ONGOING CONVECTION OVER NORTHERN AND EASTERN KANSAS.

WILL CONTINUE TO MONITOR AND WILL ISSUE MORE UPDATES AS NEEDED.

KRC

PREV DISCUSSION... /ISSUED 725 AM CDT TUE JUN 9 2009/

UPDATE...

UPDATED TO ADJUST POPS AND DECREASE SVR THREAT THIS MORNING.

ELEVATED CONVECTION FINALLY DEVELOPED OVER CENTRAL KS AROUND 5 AM.
HOWEVER THIS ACTIVITY DID NOT TAKE OFF LIKE WE WERE ANTICIPATING AND
HAS SO FAR STAYED BELOW SEVERE LIMITS. RUC HAS CONTINUED TO SHOW
AROUND 20-30J/KG OF CIN IN THE 850-700MB LAYER AND BEST GUESS IS
THAT THIS HAS BEEN ENOUGH TO SUPPRESS STORMS. STILL FEEL THERE WILL
BE THREAT FOR SVR STORMS...ESPECIALLY OVER CENTRAL AND SE KS WHERE
THE BEST MOISTURE TRANSPORT/ISENTROPIC LIFT IS OCCURRING ALONG THE
310K. THEREFORE WILL LOWER POPS FOR BASICALLY WICHITA AND AREAS TO
THE SW. IN ADDITION WILL DECREASE POTENTIAL HAIL SIZE IN HWO FOR
THIS MORNING.

LAWSON

PREV DISCUSSION... /ISSUED 645 AM CDT TUE JUN 9 2009/

AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN AVIATION CONCERN WILL BE STORM CHANCES THIS MORNING THROUGH THE
EVENING HOURS.

CURRENTLY HAVE A WARM FRONT EXTENDING SOUTH OF THE KANSAS-OKLAHOMA
BORDER. A STRONG LOW LEVEL JET HAS INCREASED MOISTURE AND
INSTABILITY NORTH OF THE FRONT EARLY THIS MORNING WHICH HAS RESULTED
IN INCREASING STORMS AROUND SUNRISE OVER NORTH CENTRAL KS. THIS
ACTIVITY WILL LIFT OFF TO THE NORTHEAST THIS MORNING WITH KRSL AND
KSLN HAVING THE BEST SHOT AT STORMS. THERE IS ALSO A CHANCE THAT
ADDITIONAL STORMS MAY DEVELOP OVER SE KS THROUGH 16Z WITH THIS
ACTIVITY ALSO PUSHING OFF TO THE NORTHEAST BY THE AFTERNOON HOURS.

THE WARM FRONT IS EXPECTED TO LIFT NORTH AND BY THE AFTERNOON HOURS
WILL BE NEAR KICT. STORMS ARE EXPECTED TO REDEVELOP LATE THIS
AFTERNOON IN CENTRAL AND SOUTH CENTRAL KS WITH THE ACTIVITY PUSHING
OFF TO THE EAST/NORTHEAST FOR THE OVERNIGHT HOURS. ANY STORM THAT
DEVELOPS LATE THIS AFTERNOON/EARLY EVENING WILL LIKELY BE SEVERE.
AFTER 06Z THE BULK OF THE ACTIVITY WILL BE EAST AND NORTHEAST OF THE
FORECAST AREA.

LAWSON

PREV DISCUSSION... /ISSUED 319 AM CDT TUE JUN 9 2009/

DISCUSSION...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING AND
PLACEMENT OF THE CONVECTION INITIATION EARLY THIS MORNING AND LATER
TODAY. THE NEXT CONCERN IS THE TIMING OF THE UPPER LEVEL WAVE AND
COLD FRONT ON WEDNESDAY.

TODAY-TONIGHT:
THIS PORTION OF THE FORECAST IS CERTAINLY THE MOST CRITICAL SO THIS
WILL BE OUR MAIN FOCUS. LATEST PROFILERS WERE SHOWING AN UPPER LEVEL
JET STREAK MOVING THROUGH NORTHERN KANSAS. THIS JET STREAK WAS
CAUSING THE LOW LEVEL FLOW TO RESPOND BY VEERING OUT WHICH IS
HELPING SURGE THE LOW LEVEL MOISTURE NORTHEAST INTO THE FORECAST
AREA. LATEST SURFACE ANALYSIS WAS SHOWING BKN CLOUD DECKS FORMING
AROUND 4KFT IN NORTHEAST OKLAHOMA. THIS IS A SIGN THAT STORMS MAY
GET GOING ACROSS NORTHEAST OKLAHOMA DURING THE NEXT HOUR OR SO. IF
WE CONTINUE TO SATURATE THAT LAYER BETWEEN 850-800MB THEN THIS
WILL TAP INTO THAT HIGHER INSTABILITY WITH MOST UNSTABLE CAPES
AROUND 2000-2500J/KG ACROSS SOUTHEAST KANSAS WITH EVEN HIGHER
INSTABILITY POSSIBLE ACROSS SOUTH CENTRAL KANSAS NEAR 3000 J/KG.
THERE IS PLENTY OF SHEAR IN THIS LAYER ABOVE 850MB WITH VALUES
AROUND 40KTS (1-6KM). AS A RESULT...WE WILL MOST LIKELY SEE
SCATTERED TO NUMEROUS ELEVATED SUPERCELLS DEVELOPING AFTER 5 AM
WITH LARGE HAIL UP TO BASEBALL SIZE BEING THE MAIN THREAT ACROSS
THE MAJORITY OF THE AREA. THE BULK OF THE CONVECTION SHOULD PUSH
EAST INTO AREAS EAST OF THE TURNPIKE BY LATE MORNING WHICH IS
WHERE THE BEST ISENTROPIC LIFT WILL BE FOCUSED. SEVERE CHANCES MAY
DIMINISH SLIGHTLY DURING THE AFTERNOON ACROSS SOUTHEAST KANSAS SINCE
THE ATMOSPHERE WILL BECOME QUITE SATURATED WHICH MAY LIMIT CAPE.

AREAS WEST OF THE TURNPIKE SHOULD SEE THE ATMOSPHERE RECOVER FAIRLY
RAPIDLY DURING THE AFTERNOON WHICH WILL SET THE STAGE FOR MORE
SUPERCELL DEVELOPMENT WITH THESE SUPERCELLS POSSIBLY BECOMING MORE
ROOTED IN THE BOUNDARY LAYER WHICH WILL FAVOR THE POTENTIAL FOR
TORNADOES. THE MODELS ARE IN PRETTY GOOD AGREEMENT IN SHOWING THE
HELICITY DIAGRAMS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS WITH LARGE
CURVATURE WHICH WILL CREATE THE POTENTIAL FOR LONG LIVED TORNADIC
SUPERCELLS. THE EXACT POINT OF INITIATION IS VERY DIFFICULT TO
DETERMINE AT THIS POINT SINCE THE CAP WILL BE VERY WEAK AND THE
EASTERLY SURFACE FLOW COULD FORM A TROF AXIS THROUGH CENTRAL AND
SOUTH CENTRAL KANSAS. FOR NOW WE PLAN ON UPGRADING THE HAZARDOUS
WEATHER OUTLOOK TO 4 IN CENTRAL AND SOUTH CENTRAL KANSAS. THE
CONVECTION WILL MOST LIKELY LIFT NORTHEAST OUT OF THE FORECAST AREA
DURING THE LATE EVENING OR SHORTLY AFTER MIDNIGHT.

WEDNESDAY-SATURDAY:
THE GFS IS STILL FAIRLY CONSISTENT IN SHOWING THE UPPER LEVEL WAVE
MOVING THROUGH THE AREA ON WEDNESDAY. THIS WILL CAUSE THE COLD FRONT
TO PUSH SOUTHEAST AND BRING ANOTHER CHANCE OF SEVERE WEATHER TO THE
AREA. AFTER THE FRONT MOVES THROUGH ON WEDNESDAY NIGHT CLEARING
SKIES WILL BE ON TAP FOR THE AREA ON THURSDAY WITH COOLER
TEMPERATURES EXPECTED. THE REMAINDER OF THE FORECAST THE MODELS
BRING THE FRONTAL BOUNDARY BACK TO THE NORTH SATURDAY AND SATURDAY
NIGHT WITH LIMITED UPPER LEVEL SUPPORT. THEREFORE...CONVECTION
CHANCES LOOK TO BE FAIRLY SLIM AT THIS POINT.

COX

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THERE REMAIN 2 CONCERNS:
1) TSRA POTENTIAL FROM LATE TONIGHT THROUGH TUE AFTERNOON.
2) POTENTIAL FOR MVFR CIGS FROM LATE TONIGHT THROUGH TUE MORNING.

EARLY THIS EVENING ULTRA-HIGH OCTANE SFC-850MB FUEL WAS POOLING
OVER THE SRN PLAINS...ESPECIALLY OVER CNTRL & ERN OK ALONG A W-E
ORIENTED STATIONARY FRONT. THE MOISTURE-LADEN AIRMASS WILL SURGE N
ACROSS KS LATE TONIGHT & TUE AS LOWER-DECK WRN PLAINS TROFFING
DEVELOPS. IN RESPONSE...THE NOW STATIONARY FRONT DRAPED ACROSS OK
WILL SURGE N AS A WARM FRONT TONIGHT...ALLOWING STRONG LOWER-DECK
MOISTURE TRANSPORT TO OCCUR OVER KS. POSSESS SUFFICIENT CONFIDENCE
TO INTRODUCE TSRA & MVFR CIGS/VSBYS TO ALL 5 TERMINALS EARLY TUE
MORNING WITH GREATEST CHANCES OCCURRING OVER KHUT & KRSL WHERE
BETTER ALIGNED WITH STRONGEST 925-850MB WARM/MOIST ADVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    91  65  83  60 /  30  30  40  60
HUTCHINSON      83  63  81  59 /  40  30  30  50
NEWTON          83  62  80  59 /  40  30  40  50
ELDORADO        87  65  82  60 /  40  30  40  50
WINFIELD-KWLD   92  68  85  61 /  30  30  40  60
RUSSELL         70  58  78  56 /  50  30  30  50
GREAT BEND      70  60  80  57 /  30  30  30  50
SALINA          70  62  80  58 /  50  30  30  40
MCPHERSON       74  62  80  58 /  40  30  30  50
COFFEYVILLE     90  70  86  61 /  50  30  40  60
CHANUTE         92  69  83  61 /  50  30  40  50
IOLA            91  67  82  61 /  50  40  40  40
PARSONS-KPPF    92  70  84  61 /  50  30  40  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 9, 12:18 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1218 PM CDT TUE JUN 9 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-101730-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1218 PM CDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS IN PROGRESS IN EASTERN KANSAS THIS AFTERNOON SHOULD
CONTINUE MOVING SOUTHEAST. HAIL UP TO QUARTER SIZE HAIL AND WINDS
TO 60 MPH ARE THE PRIMARY THREATS WITH THESE STORMS.

A WARM FRONT IS EXPECTED TO STALL OUT ALONG A MARION TO HUTCHINSON
LINE DURING THE AFTERNOON. THIS WILL ALLOW FOR THE ATMOSPHERE TO
BECOME QUITE VOLATILE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AS A
DRYLINE MOVES IN FROM THE SOUTHEAST. THE GREATEST THREAT OF
STORMS LOOKS TO BE SOUTH OF INTERSTATE 70. THE STORMS ARE EXPECTED
TO BEGIN BETWEEN 3 AND 5 PM. THE MAIN THREATS WITH THESE STORMS
WILL BE VERY LARGE HAIL GREATER THAN BASEBALL SIZE...DAMAGING
SEVERE WINDS...AND POSSIBLE SIGNIFICANT TORNADOES. THE GREATEST
THREAT AREA SHOULD BE ACROSS SOUTH CENTRAL KANSAS. THE STORMS
SHOULD BEGIN TO MOVE NORTHEAST OF THE AREA AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FRONTAL BOUNDARY WILL BEGIN TO PUSH SOUTHEAST AS A COLD FRONT
AND BE THE FOCUS FOR MORE THUNDERSTORM DEVELOPMENT ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS WEDNESDAY AFTERNOON AND WEDNESDAY
EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WINDS BEING THE MAIN THREATS.

THE THUNDERSTORMS MAY LINGER ACROSS SOUTHEAST KANSAS THURSDAY
MORNING. HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE STRONG OR
SEVERE.

THUNDERSTORMS REMAIN IN THE FORECAST FROM THURSDAY NIGHT THROUGH
MONDAY. A FEW STRONG STORMS CANNOT BE RULED OUT DURING THIS TIME
FRAME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS EXPECTED BY TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KRC

In the hours before

Local storm report, Jun 9, 1:32 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
132 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     FUNNEL CLOUD     MORAN                   37.92N 95.17W
06/09/2009                   ALLEN              KS   TRAINED SPOTTER

&&

LFW
Local storm report, Jun 9, 1:42 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
142 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     HAIL             8 NW YATES CENTER       37.95N 95.85W
06/09/2009  E0.75 INCH       WOODSON            KS   LAW ENFORCEMENT

&&

LFW
Local storm report, Jun 9, 2:07 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
207 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             MORAN                   37.92N 95.17W
06/09/2009  E1.00 INCH       ALLEN              KS   CO-OP OBSERVER

&&

LFW
Local storm report, Jun 9, 2:08 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
208 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND GST     MORAN                   37.92N 95.17W
06/09/2009  E65 MPH          ALLEN              KS   CO-OP OBSERVER

            LARGE TREE LIMBS DOWN.

&&

LFW
Local storm report, Jun 9, 2:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
213 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     HAIL             3 W IOLA                37.93N 95.46W
06/09/2009  E2.50 INCH       ALLEN              KS   TRAINED SPOTTER

            CAR WIND SHEILD BROKEN.

&&

LFW
Local storm report, Jun 9, 2:14 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
214 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     HAIL             IOLA                    37.93N 95.40W
06/09/2009  E1.75 INCH       ALLEN              KS   LAW ENFORCEMENT

&&

LFW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 9:52 AM CDTSevere Thunderstorm WarningICTSaline18 min
Jun 9, 12:38 PM CDTSevere Thunderstorm WarningICTAllen, Woodson67 min
Jun 9, 1:15 PM CDTTornado WarningICTAllen27 min
Jun 9, 1:45 PM CDTSevere Thunderstorm WarningICTWoodson33 min
Jun 9, 2:02 PM CDTTornado WarningICTAllen, Woodson28 min
Jun 9, 2:35 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson55 min
Jun 9, 3:08 PM CDTSevere Thunderstorm WarningICTAllen, Neosho37 min
Jun 9, 3:39 PM CDTSevere Thunderstorm WarningICTNeosho36 min
Jun 9, 3:45 PM CDTAreal Flood WarningICTAllen, Neosho5 hr
Jun 9, 5:40 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson45 min
Jun 9, 6:24 PM CDTSevere Thunderstorm WarningICTElk66 min
Jun 9, 6:28 PM CDTTornado WarningICTElk32 min
Jun 9, 6:54 PM CDTSevere Thunderstorm WarningICTElk, Montgomery, Wilson66 min
Jun 9, 6:59 PM CDTSevere Thunderstorm WarningICTButler, Chautauqua, Cowley29 min

Nearby

Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.